zbMATH — the first resource for mathematics

Thresholds of the inner steps in multi-step Newton method. (English) Zbl 06916734
Summary: We investigate the efficiency of multi-step Newton method (the classical Newton method in which the first derivative is re-evaluated periodically after \(m\) steps) for solving nonlinear equations, \(F(x) = 0\), \(F:D \subseteq R^n \rightarrow R^n\). We highlight the following property of multi-step Newton method with respect to some other Newton-type method: for a given \(n\), there exist thresholds of \(m\), that is an interval \((m_i, m_s)\), such that for \(m\) inside of this interval, the efficiency index of multi-step Newton method is better than that of other Newton-type method. We also search for optimal values of \(m\).

65 Numerical analysis
35 Partial differential equations
Full Text: DOI
[1] Ullah, M.Z.; Ahmad, F.; Alshomrani, A.S.; Alzahrani, A.K.; Alghamadi, M.S.; Ahmad, S.; Ahmad, S.; Frozen Jacobian iterative method for solving systems of nonlinear equations: Application to nonlinear IVPs and BVPs; J. Nonlinear Sci. Appl.: 2016; Volume 9 ,6021-6033. · Zbl 1379.65048
[2] Cordero, A.; Hernandez-Veron, M.A.; Romero, N.; Torregrosa, I.R.; Semilocal convergence by using recurrence relations for a fifth-order method in Banach spaces; J. Comput. Appl. Math.: 2015; Volume 273 ,205-213. · Zbl 1295.65066
[3] Jarrat, P.; Some fourth order multipoint iterative methods for solving equations; Math. Comput.: 1966; Volume 20 ,434-437.
[4] Wang, X.; Kou, I.; Gu, C.; Semilocal convergence for a sixth-order Jarratt method in Banach spaces; Numer. Algorithms: 2011; Volume 57 ,441-456. · Zbl 1234.65030
[5] Potra, F.A.; Ptak, V.; ; Nondiscrete Induction and Iterative Proccesses: London, UK 1984; . · Zbl 0549.41001
[6] Soleymani, F.; Optimal eighth-order simple root-finders free from derivative; WSEAS Trans. Inf. Sci. Appl.: 2011; Volume 8 ,293-299.
[7] Thukral, R.; New modification of Newton method with third order of convergence for solving nonlinear equation of type f(0) = 0; Am. J. Comput. Appl. Math.: 2016; Volume 6 ,14-18.
[8] Traub, J.F.; ; Iterative Methods for the Solution of Equations: New York, NY, USA 1982; . · Zbl 0472.65040
[9] Ortega, J.M.; Rheinboldt, W.C.; ; Iterative Solution of Nonlinear Equation in Several Variables: New York, NY, USA 1970; . · Zbl 0241.65046
[10] Ezquerro, J.A.; Hernandez, M.A.; An optimization of Chebyshev’s method; J. Complex.: 2009; Volume 25 ,343-361. · Zbl 1183.65058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.